Aa
A
A
Close
Avatar universal
Multivitamin causes nausea?
I had surgery of Thyroid cancer 2 yrs ago,my synthroid had been reduced to -.112 from 0.125 3 months ago, Since then everytime I took multivitamin(dinner time)I felt nausea right away,terrible feeling of throwing up food,just like morning sickness when pregnant. Could this be caused by synthroid? or something else. Anyone experienced same thing?
Cancel
6 Answers
Page 1 of 1
Avatar universal
yes same thing i can t take any multi vit unless i have a really really FULL stomach.  i have just stopped taking them. just vit c  mag  calcium  vit d. soon going to start OPC for immune-
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
640719 tn?1277143630
I have found Multi Vits can be hard on my stomach too especially Iron supplements and higher dose's of Vit C! I never take any vits on a empty stomach because of this reason. I have almost Fainted at times from the nausea it has caused.

One way to find out.. try stopping the Vits for a few days and see what happens.. If you feel better then you'll know. If you decide to start them up again I agree with Annamae26 take them on a FULL stomach that should help!
For some different thyroid medication can cause issues to those who may be sensitive. I personally cannot take levoxyl it makes my stomach cramp REALLY bad along with heartburn. I would think the Vits. would be a good starting point though.  Good Luck!
Comment
Cancel
640719 tn?1277143630
Comment
Comment
Submit Comment
Avatar universal
It's probably the iron in the supplement. I used to deal with that. Even lost my breakfast once. I used to take it right before eating. If you're taking it on an empty stomach, that's why. If you aren't then it may not be. Just take it AFTER eating. As soon as I started taking a vitamin without iron (hard to find) since my doctor put me on a really high dose of it separately, it stopped.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
393685 tn?1425816122
I agree - I though of the iron content right away... Also remember OTC vits are tough... They are not buffered and they are packed with filler byproducts...

Get off those - Best form of supplementation is liquid or even a citrate form.

Don't by junk vits - they host gut rot b/c the fillers stick and don't release.

Iron is very hard - and the stomach lining is very sensitive to this mineral.
Comment
Cancel
393685 tn?1425816122
Comment
Comment
Submit Comment
393685 tn?1425816122
Oh another thing -- an OTC multi robs you in so much... the content of mgs and mcgs is barely a good source for us daily...

Its best to find out where your lack and supplement accordingly - then take a multi - a good one after you are peeked correctly on the deficiencies
Comment
Cancel
393685 tn?1425816122
Comment
Comment
Submit Comment
535882 tn?1396580285
same thing, vitamins can be hard on your stomach, especially  on empty stomach.  much better if you take them with a full stomach,
Comment
Cancel
535882 tn?1396580285
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
649848 tn?1424570775
Blank
Barb135
FL
Avatar f tn
Blank
goolarra
Sisters, OR
1756321 tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar m tn
Blank
flyingfool
WI
1204245 tn?1356904325
Blank
898_1
Long Beach